Abstract and Applied Analysis

Nonlinear Instability for a Leslie-Gower Predator-Prey Model with Cross Diffusion

Lina Zhang and Shengmao Fu

Full-text: Open access

Abstract

A rigorous mathematical characterization for early-stage spatial and temporal patterns formation in a Leslie-Gower predator-prey model with cross diffusion is investigated. Given any general perturbation near an unstable constant equilibrium, we prove that its nonlinear evolution is dominated by the corresponding linear dynamics along a fixed finite number of the fastest growing modes.

Article information

Source
Abstr. Appl. Anal., Volume 2013, Special Issue (2013), Article ID 854862, 13 pages.

Dates
First available in Project Euclid: 26 February 2014

Permanent link to this document
https://projecteuclid.org/euclid.aaa/1393443513

Digital Object Identifier
doi:10.1155/2013/854862

Mathematical Reviews number (MathSciNet)
MR3126751

Citation

Zhang, Lina; Fu, Shengmao. Nonlinear Instability for a Leslie-Gower Predator-Prey Model with Cross Diffusion. Abstr. Appl. Anal. 2013, Special Issue (2013), Article ID 854862, 13 pages. doi:10.1155/2013/854862. https://projecteuclid.org/euclid.aaa/1393443513


Export citation

References

  • A. M. Turing, “The chemical basis of morphogenesis,” Philosophical Transactions of the Royal Society B, vol. 237, no. 641, pp. 37–72, 1952.
  • T. K. Callahan and E. Knobloch, “Pattern formation in three-dimensional reaction-diffusion systems,” Physica D, vol. 132, no. 3, pp. 339–362, 1999.
  • M. Wang, “Stability and Hopf bifurcation for a prey-predator model with prey-stage structure and diffusion,” Mathematical Biosciences, vol. 212, no. 2, pp. 149–160, 2008.
  • Y. Du and Y. Lou, “S-shaped global bifurcation curve and Hopf bifurcation of positive solutions to a predator-prey model,” Journal of Differential Equations, vol. 144, no. 2, pp. 390–440, 1998.
  • F. Yi, J. Wei, and J. Shi, “Bifurcation and spatiotemporal patterns in a homogeneous diffusive predator-prey system,” Journal of Differential Equations, vol. 246, no. 5, pp. 1944–1977, 2009.
  • Y. Du and S. B. Hsu, “A diffusive predator-prey model in heterogeneous environment,” Journal of Differential Equations, vol. 203, no. 2, pp. 331–364, 2004.
  • Y. Du and M. Wang, “Asymptotic behaviour of positive steady states to a predator-prey model,” Proceedings of the Royal Society of Edinburgh A, vol. 136, no. 4, pp. 759–778, 2006.
  • Y. Guo and W. A. Strauss, “Instability of periodic BGK equilibria,” Communications on Pure and Applied Mathematics, vol. 48, no. 8, pp. 861–894, 1995.
  • Y. Guo, “Instability of symmetric vortices with large charge and coupling constant,” Communications on Pure and Applied Mathematics, vol. 49, no. 10, pp. 1051–1080, 1996.
  • C. Bardos, Y. Guo, and W. Strauss, “Stable and unstable ideal plane flows,” Chinese Annals of Mathematics B, vol. 23, no. 2, pp. 149–164, 2002.
  • H. J. Hwang and Y. Guo, “On the dynamical Rayleigh-Taylor instability,” Archive for Rational Mechanics and Analysis, vol. 167, no. 3, pp. 235–253, 2003.
  • Y. Guo, C. Hallstrom, and D. Spirn, “Dynamics near an unstable Kirchhoff ellipse,” Communications in Mathematical Physics, vol. 245, no. 2, pp. 297–354, 2004.
  • Y. Guo and H. J. Hwang, “Pattern formation (I): the Keller-Segel model,” Journal of Differential Equations, vol. 249, no. 7, pp. 1519–1530, 2010.
  • Y. Guo and H. J. Hwang, “Pattern formation. II: the turing instability,” Proceedings of the American Mathematical Society, vol. 135, no. 9, pp. 2855–2866, 2007.
  • M. A. Aziz-Alaoui and M. Daher Okiye, “Boundedness and global stability for a predator-prey model with modified Leslie-Gower and Holling-type II schemes,” Applied Mathematics Letters, vol. 16, no. 7, pp. 1069–1075, 2003.
  • B. Dubey, B. Das, and J. Hussain, “A predator-prey interaction model with self and cross-diffusion,” Ecological Modelling, vol. 141, no. 1–3, pp. 67–76, 2001.
  • W. Wang, Y. Lin, L. Zhang, F. Rao, and Y. Tan, “Complex patterns in a predator-prey model with self and cross-diffusion,” Communications in Nonlinear Science and Numerical Simulation, vol. 16, no. 4, pp. 2006–2015, 2011.
  • Y. Du, R. Peng, and M. Wang, “Effect of a protection zone in the diffusive Leslie predator-prey model,” Journal of Differential Equations, vol. 246, no. 10, pp. 3932–3956, 2009.
  • R. Peng and M. Wang, “Positive steady states of the Holling-Tanner prey-predator model with diffusion,” Proceedings of the Royal Society of Edinburgh A, vol. 135, no. 1, pp. 149–164, 2005.
  • R. Peng, M. Wang, and G. Yang, “Stationary patterns of the Holling-Tanner prey-predator model with diffusion and cross-diffusion,” Applied Mathematics and Computation, vol. 196, no. 2, pp. 570–577, 2008.
  • O. A. Ladyženskaja, V. A. Solonnikov, and N. N. Uralcera, Linear and Quasilinear Equations of Parabolic Type, vol. 23 of Translations of Mathematical Monograph, AMS, Providence, RI, USA, 1968. \endinput